MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 54/28MM BH DUAL MOBILITY INSERT; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUSUNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS LTD 54/28MM BH DUAL MOBILITY INSERT; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUSUNCEMENTED
Model Number 74121654
Medical Device Problem Codes Unintended Movement (3026); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a closed reduction due to dislocation on (b)(6) 2019.The cup was retained and the unknown ceramic head was involved.The stem was from a competitor device.
 
Additional Manufacturer Narrative
It was reported that the patient underwent a closed reduction due to dislocation.The implanted devices, were all used in treatment.Additional information have been requested for this complaint but have not become available.No lot numbers were provided; hence documentation review could not be completed.If more information is received, this investigation will be reopened.Without the details of the devices involved in this complaint, a specific risk management review for the devices cannot be performed.If this information becomes available at a later time, the task will be reopened and completed.The available medical documents were reviewed.The manual manipulation of the hip as well as the hip instability due to his previous anterior and posterior operative approaches cannot be ruled out as contributing factors to his acute dislocation.The dislocation is not associated with a malperformance of the implant.The patient impact beyond the closed reduction cannot be determined.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
54/28MM BH DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUSUNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key10269948
Report Number3005975929-2020-00248
Device Sequence Number811697
Product Code LPH
UDI-Device Identifier00885556577264
UDI-Public00885556577264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74121654
Device Catalogue Number74121654
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;